Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 42, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 4, 2005, 7:22 AM CDT for Benton County, Hickory County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 7:22 AM CDT (12:22 UTC)
- Expired
- Jun 4, 2005, 8:05 AM CDT
- In force
- 43 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Benton County, MO, Hickory County, MO
The radar
The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1425 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 041222
SVRSGF
MOC015-085-041300-
/O.NEW.KSGF.SV.W.0042.050604T1222Z-050604T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 AM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HICKORY COUNTY IN MISSOURI.
BENTON COUNTY IN MISSOURI.
* UNTIL 800 AM CDT.
* AT 719 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CALHOUN TO 7 MILES EAST OF LOWRY CITY TO 9 MILES EAST OF EL
DORADO SPRINGS...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE...
NEAR WARSAW BY 735 AM CDT.
NEAR WEAUBLEAU BY 740 AM CDT.
NEAR WHEATLAND BY 745 AM CDT.
NEAR HERMITAGE BY 750 AM CDT.
THE TOWNS OF RACKET...PALO PINTO...WHITAKERVILLE...QUINCY...IONIA...
FRISTOE...EDMONSON...ELKTON...HASTAIN AND EDWARDS ARE ALSO IN THE
PATH OF THESE SEVERE THUNDERSTORMS.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3850 9352 3818 9350 3783 9357 3783 9320
3816 9311 3851 9316
$$
TERRY1 follow-up statement
000
WWUS53 KSGF 041305
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
806 AM CDT SAT JUN 4 2005
MOC015-085-041316-
/O.EXP.KSGF.SV.W.0042.000000T0000Z-050604T1300Z/
BENTON MO-HICKORY MO-
806 AM CDT SAT JUN 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR HICKORY AND BENTON COUNTIES
HAS BEEN ALLOWED TO EXPIRE...
AT 802 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.
LAT...LON 3850 9352 3818 9350 3783 9357 3783 9320
3816 9311 3851 9316
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:46 AM CDT, 36 minutes earlier.
Area forecast discussion, Jun 4, 6:46 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 646 AM CDT SAT JUN 4 2005 .AVIATION... FOR THE 12Z TAFS...MOST OF THE MORNING CONVECTION APPEARS LIKELY TO REMAIN NORTH OF BOTH TERMINALS...HOWEVER OUTFLOW BOUNDARY AND POSSIBLY A SHOWER COULD AFFECT THE TERMINALS. GUSTY SOUTHERLY WINDS WILL DEVELOP LATER THIS MORNING INTO THE AFTERNOON. AS MENTIONED IN PUBLIC DISCUSSION BELOW SEVERE THUNDERSTORMS WILL EXPLODE IN KS THIS AFTERNOON AND COULD MAKE IT INTO JLN AREA BY MID/LATE EVENING. DAY SHIFT SHOULD BE ABLE TO PINPOINT TIMING A BIT BETTER AND WILL ALLOW THEM TO ADD THUNDER TO JLN. IZZI && .DISCUSSION... APOLOGIZE FOR THE LATE AFD...LOTS TO EXAMINE THIS BUSY MORNING. THE STRING OF CHALLENGING FORECASTS CONTINUES. THE RAIN SHIELDS CONTINUE TO HOLD STRONG FOR SPRINGFIELD AND POINTS EASTWARD. IN THE PAST 20 DAYS THERE HAS ONLY BEEN ONE DAY WITH MEASURABLE PRECIPITATION...AND THAT ONE DAY WE ONLY HAD 0.07. UNFORTUNATELY RAIN CHANCES FOR SPRINGFIELD AND POINTS EASTWARD REALLY DONT LOOK ALL THAT EXCITING...THOUGH THEY ARENT ZERO SO THERE IS SOME HOPE. FOR TODAY...WEAKENING SHORTWAVE OVER NE KS/EASTERN NEBRASKA WILL CONTINUE TO LIFT NORTHWARD AND AWAY FROM THE AREA. SOUTHERLY COMPONENT TO THE UPPER LEVEL FLOW HAS KEPT THE CIRRUS BLOW OFF GENERALLY NORTH OF THE CONVECTION AND THIS TREND SHOULD CONTINUE. SLIGHTLY ELEVATED CONVECTION HAS BEEN FIRING OVER SOUTHERN KANSAS EARLY THIS MORNING...LIKELY NEAR THE 925MB FRONT JUDGING BY REGIONAL PROFILER DATA. WHATEVER IS LEFT OF THIS CONVECTION WILL LIKELY CLIP OUR NORTHWEST COUNTIES THIS MORNING BUT SHOULD GENERALLY BE DIMINISHING. WE SHOULD SEE A BREAK IN CONVECTION AROUND MIDDAY INTO THE AFTERNOON AS LOW LEVEL JET WEAKENS. THIS CONVECTION COULD LEAVE BEHIND AN OUTFLOW BOUNDARY AND ISOLATED CONVECTION COULD FIRE ALONG THAT LATE THIS AFTERNOON SO KEPT SOME SLIGHT CHANCE POPS GOING NORTH OF 44 LATE THIS AFTERNOON. BY LATE AFTERNOON...ALL EYES WILL LIKELY BECOME FOCUSED TO THE WEST AS A UNSEASONABLY STRONG UPPER LOW OVER COLORADO EARLY THIS MORNING MOVES INTO THE PLAINS. SHARPENING TROUGH/DRY LINE WILL LIKELY BE THE FOCUS FOR EXPLOSIVE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AS NEAR 70F DEWPOINTS ARE ADVECTED NORTHWARD BENEATH VERY STEEP MID LEVEL LAPSE RATES. SPEED MAX ROTATING AROUND THE BASE OF THE TROUGH WILL LEAD TO VERY STRONG VERTICAL SHEAR PROFILES FAVORABLE FOR SUPERCELLS. AT THIS TIME...IT APPEARS AS THOUGH CONVECTIVE INITIATION WILL TAKE PLACE WELL WEST OF THE SGF CWA...WITH SUPERCELLS MOVING EASTWARD TOWARD THE AREA. ALTHOUGH SEVERAL PARAMETERS APPEAR TO BE COMING TOGETHER FOR A SIGNIFICANT SVR WX EPISODE IN OUR WESTERN CWA THIS EVENING...THERE ARE SEVERAL COMPLICATING FACTORS AS WELL. FIRST...AMPLE SUNSHINE TODAY SHOULD ALLOW FOR HIGHS TO CLIMB INTO THE LOWER TO MIDDLE 90S...WITH ONLY A GRADUAL FALL IN TEMPS THIS EVENING. THIS WILL LEAD TO LARGE TEMP/DEWPOINT SPREADS AND INCREASE THE POTENTIAL FOR COLD REAR FLANK DOWNDRAFTS WHICH WOULD BE UNFAVORABLE FOR A SIGNIFICANT TORNADO THREAT. ALSO...THE SUNSHINE SHOULD ALSO ALLOW FOR DEEP MIXING WHICH COULD CAUSE SOME OF THE SURFACE MOISTURE TO MIX OUT THIS AFTERNOON. NEXT...VERY LOW SOIL MOISTURE CONTENT MAY ALSO CUT DOWN ON SURFACE MOISTURE AND SUBSEQUENT INSTABILITY OVER ALL BUT FAR WESTERN PORTIONS OF THE CWA. FINALLY...RIGHT MOVING SUPERCELLS WILL LIKELY MOVE ENE AT ABOUT 20KT...SO SOURCE REGION FOR CONVECTION OVER EASTERN PORTIONS OF THE CWA WILL BE JUST EAST/SOUTHEAST OF OKC. THAT IS A LONG TREK FOR THOSE STORMS TO MAKE AND THEY PROBABLY WOULDNT ARRIVE UNTIL WELL AFTER MIDNIGHT...AND BY THEN THERE MAY NOT BE MUCH LEFT TO THEM. WILL FOCUS THE SVR POTENTIAL IN THE MORNING HWO OVER FAR WESTERN PORTIONS OF THE CWA WITH HAIL/WIND THE PRIMARY THREATS...THOUGH THE TORNADO THREAT IS NOT ZERO. SURFACE TROUGH IS THEN FORECAST TO LAY OUT ACROSS THE CWA SUNDAY WITH POTENTIAL FOR ADDITIONAL CONVECTION SUNDAY AFTERNOON AND EVENING ALONG THE BOUNDARY. MODERATE TO STRONG INSTABILITY SHOULD BE PRESENT...HOWEVER THERE DOESNT APPEAR TO BE A STRONG SHORT WAVE COMING THROUGH AND VERTICAL WIND SHEAR PROFILES WOULD ONLY SUPPORT MULTICELLULAR CONVECTION. NO TIME TO MAKE ANY CHANGES OR EVEN LOOK AT MUCH BEYOND SUNDAY THIS MORNING. IZZI && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLASH FLOOD WATCH FOR VERNON COUNTY THROUGH THIS MORNING. .KS...FLASH FLOOD WATCH FOR BOURBON...CHEROKEE AND CRAWFORD COUNTIES THROUGH THIS MORNING. WFO SGF
Hazardous weather outlook, Jun 4, 6:11 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
611 AM CDT SAT JUN 4 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
611 AM CDT SAT JUN 4 2005
...SEVERE THUNDERSTORMS POSSIBLE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...SOME MAY PRODUCE:
TORRENTIAL RAINFALL THAT COULD LEAD TO FLASH FLOODING.
HAIL TO THE SIZE OF GOLF BALLS.
DAMAGING WINDS TO 70 MPH.
AND POSSIBLY AN ISOLATED TORNADO OR TWO.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING MAINLY NORTHWEST
OF INTERSTATE 44.
SEVERE THUNDERSTORMS ARE THEN FORECAST TO MOVE INTO WESTERN
PORTIONS OF THE OUTLOOK AREA THIS EVENING...SLOWLY SPREADING
EASTWARD ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL AFFECT NORTHERN AND WESTERN PORTIONS
OF THE OUTLOOK AREA THIS MORNING. THE PRIMARY HAZARD FROM THESE
THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...HOWEVER AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE. HEAVY RAINFALL COULD LEAD TO
FLASH FLOODING OVER SOUTHEAST KANSAS WHERE HEAVY RAIN YESTERDAY
LEFT THE GROUND SATURATED.
SUPERCELL THUNDERSTORMS ARE FORECAST TO DEVELOP TO THE WEST OF THE
REGION LATE THIS AFTERNOON...PUSHING EASTWARD INTO FAR WESTERN
PORTIONS OF THE OUTLOOK AREA BY EARLY TO MID EVENING. THESE
THUNDERSTORMS MAY WEAKEN SOME BEFORE MOVING INTO THE OUTLOOK
AREA...HOWEVER PRESENT INDICATIONS ARE THAT SOME OF THE
THUNDERSTORMS WILL REMAIN SEVERE. THE HIGHEST TORNADO POTENTIAL
WILL BE WEST AND NORTHWEST OF THE OUTLOOK AREA...HOWEVER THE
TORNADO THREAT IS NOT ZERO TONIGHT WEST OF HIGHWAY 13. THE
GREATEST SEVERE WEATHER THREAT SHOULD BE VERY LARGE HAIL...TO THE
SIZE OF GOLF BALLS OR LARGER...AS WELL AS DAMAGING WINDS IN EXCESS
OF 65 MPH.
IF THE THUNDERSTORMS PERSIST INTO THE OVERNIGHT HOURS
TONIGHT...THEN THEY WOULD LIKELY SPREAD EASTWARD ACROSS CENTRAL
AND EASTERN PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS WILL
LIKELY BEGIN TO WEAKEN BY LATE EVENING AND OVERNIGHT WITH A
DECREASING THREAT OF SEVERE WEATHER AS THEY MOVE EASTWARD.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. IN ADDITION TO LOCALLY
HEAVY RAINFALL...ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT AND STORM SPOTTERS ARE URGED TO RELAY REPORTS
OF FLOODING THIS MORNING TO THE NATIONAL WEATHER SERVICE.
ALSO...SPOTTER ACTIVATION WILL PROBABLY BE NEEDED TONIGHT...MAINLY
WEST OF HIGHWAY 13.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZIIn the hours before
Special weather statement, Jun 4, 3:38 AM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 338 AM CDT SAT JUN 4 2005 MOZ067-040930- ST. CLAIR- 338 AM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ADVISORY FOR ST. CLAIR COUNTY UNTIL 430 AM CDT... AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR EL DORADO SPRINGS...OR 20 MILES NORTHWEST OF STOCKTON...AND MOVING NORTHEAST AT 35 MPH. PEOPLE IN ST. CLAIR COUNTY...INCLUDING THE CITIES OF OSCEOLA AND LOWRY CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THIS STORM. TERRY
Special weather statement, Jun 4, 3:59 AM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 AM CDT SAT JUN 4 2005 KSZ073-097-101-041000- BOURBON-CHEROKEE-CRAWFORD- 359 AM CDT SAT JUN 4 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED SEVERE THUNDERSTORM WATCH 388 TO EXPIRE FOR THE FOLLOWING AREA... IN KANSAS THIS CANCELS 3 COUNTIES IN SOUTHEAST KANSAS BOURBON... CHEROKEE... CRAWFORD... THIS INCLUDES THE CITIES OF...BAXTER SPRINGS...COLUMBUS... FORT SCOTT AND PITTSBURG. TERRY
Local storm report, Jun 4, 7:21 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0721 AM CDT SAT JUN 04 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0648 AM FLASH FLOOD DEVON 37.92N 94.82W
06/04/2005 BOURBON KS EMERGENCY MNGR
3.64 INCHES OF RAIN REPORTED SINCE YESTERDAY. SMALL
STREAM FLOODING WITH WATER OVER LOW WATER CROSSINGS IN
THE DEVON AREA.
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 46 min |
| Jun 4, 6:55 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.